Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 32, NWS Las Vegas, NV

October 10, 2008Mohave County, Arizona; Inyo County, San Bernardino County, Tulare County, California; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Oct 10, 2008, 3:56 AM MST for Mohave County, Arizona; Inyo County, San Bernardino County, Tulare County, California; Clark County, Lincoln County, Nevada. It took effect at Oct 10, 2008, 12:00 PM MST. It was in force for 10 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2008, 3:56 AM MST (10:56 UTC)
In effect from
Oct 10, 2008, 12:00 PM MST
Expired
Oct 10, 2008, 10:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 114 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 12:54 PM MSTNON-TSTM WND GST 44Kingman, AZ
Oct 10, 2:13 PM MSTNON-TSTM WND GST 44Tweeds Point Raws, AZ
Oct 10, 2:34 PM MSTNON-TSTM WND GST 42Red Rock Canyon, NVRED ROCK CANYON RAWS SITE
Oct 10, 2:50 PM MSTNON-TSTM WND GST 52Bishop, CA
Oct 10, 3:06 PM MSTNON-TSTM WND GST 46Hurricane Raws, AZ
Oct 10, 3:06 PM MSTNON-TSTM WND GST 46W Hurricane Raws, AZ
Oct 10, 3:14 PM MSTNON-TSTM WND GST 46E Opal Mountain Raws, CA
Oct 10, 3:14 PM MSTNON-TSTM WND GST 46Opal Mountain Raws, CATHE PEAK WIND GUST AT THE OPAL MOUNTAIN RAWS WAS 46 MPH. WIND GUSTS OF 40 MPH OR GREATER WERE RECORDED FROM 214 PM THROUGH 614 PM.
Oct 10, 3:20 PM MSTNON-TSTM WND GST 584 Sw Independence, CAGUST RECORDED AT SIERRA ROTORS SITE NUMBER 7.
Oct 10, 3:20 PM MSTNON-TSTM WND GST 664 Ese Independence, CASIERRA ROTORS SITE NUMBER 11 REPORTED A PEAK WIND GUST OF 66 MPH FROM THE WEST NORTHWEST AT AN ELEVATION OF 3761 FEET. WIND GUSTS OF 40 MPH OR GREATER WERE REPORTED FROM 320 PM THROUGH 930 PM.
Oct 10, 3:50 PM MSTNON-TSTM WND GST 41E White Hills, AZ
Oct 10, 3:50 PM MSTNON-TSTM WND GST 41White Hills, AZ
Oct 10, 4:00 PM MSTNON-TSTM WND GST 622 Sse Independence, CAGUST RECORDED AT SIERRA ROTORS SITE NUMBER 9.
Oct 10, 4:42 PM MSTNON-TSTM WND GST 505 Nw Independence, CAA 50 MPH PEAK WIND GUST WAS MEASURED AT THE OAK CREEK RAWS SITE. GUSTS OF 40 MPH OR GREATER WERE OBSERVED AT THIS SITE FROM 342 PM TO 742 PM.
Oct 10, 5:00 PM MSTNON-TSTM WND GST 653 Se Independence, CAGUST RECORDED AT SIERRA ROTORS SITE NUMBER 10.
Oct 10, 5:08 PM MSTNON-TSTM WND GST 52Mount Logan Raws, AZ
Oct 10, 6:20 PM MSTNON-TSTM WND GST 555 Wsw Independence, CASIERRA ROTORS SITE NUMBER 1 RECORDED A PEAK WIND GUST OF 55 MPH AT AN ELEVATION OF 5697 FEET. WIND GUSTS OF 40 MPH OR GREATER WERE RECORDED FROM 530 PM THROUGH 730 PM.
Oct 10, 6:51 PM MSTNON-TSTM WND GST 46Squaw Springs Raws, CA
Oct 10, 6:51 PM MSTNON-TSTM WND GST 46W Squaw Springs Raws, CA
Oct 10, 7:40 PM MSTNON-TSTM WND GST 45Barstow-Daggett Ap, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2008-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2008-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4057 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 101056
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
356 AM PDT FRI OCT 10 2008

AZZ102-CAZ228-NVZ465-101900-
/O.NEW.KVEF.FW.W.0032.081010T1900Z-081011T0500Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
356 AM PDT FRI OCT 10 2008 /356 AM MST FRI OCT 10 2008/

...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO
10 PM PDT /10 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR MUCH OF SAN BERNARDINO...CLARK AND MOHAVE COUNTIES FOR
STRONG WINDS AND LOW HUMIDITY. THE WARNING IS IN EFFECT FROM NOON
TODAY TO 10 PM THIS EVENING.

AN APPROACHING STORM SYSTEM WILL BRING WEST TO SOUTHWEST WINDS
GUSTING OVER 40 MPH TO MUCH OF THE WARNED AREA THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT
FOR MUCH OF THAT TIME AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

MORGAN
3 follow-up statements
000 
WWUS85 KVEF 101901
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PDT FRI OCT 10 2008

CAZ226-110200-
/O.EXB.KVEF.FW.W.0032.081010T1901Z-081011T0200Z/
OWENS VALLEY/SOUTHERN INYO FOREST-
1201 PM PDT FRI OCT 10 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RH...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RH...WHICH IS IN EFFECT UNTIL 7
PM PDT THIS EVENING.

AN APPROACHING STORM SYSTEM WILL BRING WEST TO SOUTHWEST WINDS
GUSTING OVER 40 MPH TO MUCH OF THE WARNED AREA THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT
FOR MUCH OF THAT TIME AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

AZZ102-CAZ228-NVZ465-110315-
/O.CON.KVEF.FW.W.0032.000000T0000Z-081011T0500Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
1201 PM PDT FRI OCT 10 2008 /1201 PM MST FRI OCT 10 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH. 

AN APPROACHING STORM SYSTEM WILL BRING WEST TO SOUTHWEST WINDS
GUSTING OVER 40 MPH TO MUCH OF THE WARNED AREA THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT
FOR MUCH OF THAT TIME AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 110136
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
636 PM PDT FRI OCT 10 2008

CAZ226-110245-
/O.EXP.KVEF.FW.W.0032.000000T0000Z-081011T0200Z/
OWENS VALLEY/SOUTHERN INYO FOREST-
636 PM PDT FRI OCT 10 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR THE OWENS VALLEY AND ADJACENT SIERRA
SLOPES WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM PDT THIS
EVENING. GUSTY NORTH WINDS WILL CONTINUE THROUGH THE NIGHT BEHIND
A STRONG COLD FRONT MOVING THROUGH THE REGION BUT HUMIDITY LEVELS
HAVE RISEN ABOVE CRITICAL THRESHOLDS FOR FIRE WEATHER CONCERNS. A
WIND ADVISORY REMAINS IN EFFECT FOR THIS AREA UNTIL 6 AM SATURDAY
MORNING.

$$

AZZ102-CAZ228-NVZ465-110500-
/O.CON.KVEF.FW.W.0032.000000T0000Z-081011T0500Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
636 PM PDT FRI OCT 10 2008 /636 PM MST FRI OCT 10 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING. 

AN APPROACHING STORM SYSTEM WILL BRING WEST TO SOUTHWEST WINDS
GUSTING OVER 40 MPH TO MUCH OF THE WARNED AREA THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT
FOR MUCH OF THAT TIME AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 110442
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
942 PM PDT FRI OCT 10 2008

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 10 PM...

AZZ102-CAZ228-NVZ465-110545-
/O.EXP.KVEF.FW.W.0032.000000T0000Z-081011T0500Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
942 PM PDT FRI OCT 10 2008 /942 PM MST FRI OCT 10 2008/

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS
EVENING...

THE RED FLAG WARNINGS FOR NORTHWEST ARIZONA...SOUTHERN NEVADA AND
SOUTHEAST CALIFORNIA WILL BE ALLOWED TO EXPIRE AT 10 PM PDT/MST.
GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT BUT RELATIVE HUMIDITY
VALUES HAVE RISEN INTO THE 20-30% RANGE...ABOVE CRITICAL FIRE
WEATHER THRESHOLD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 9, 8:48 PM MST, 7 hours 8 minutes earlier.

Area forecast discussion, Oct 9, 8:48 PM MST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
848 PM PDT THU OCT 9 2008

.SYNOPSIS...A LARGE LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL
MOVE INTO THE GREAT BASIN FRIDAY AND SATURDAY. GUSTY SOUTHWEST WINDS
WILL PRECEDE THE FRONT FOLLOWED BY STRONG NORTHERLY WINDS BEHIND IT.
TEMPERATURES WILL BE DRAMATICALLY COOLER...ON THE ORDER OF 20-25
DEGREES LOWER ON SATURDAY THAN THOSE OBSERVED THURSDAY. A CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW CAN ALSO BE EXPECTED AS THE UPPER LOW
SETTLES IN OVER SOUTHERN NEVADA SATURDAY.
&&

.UPDATE...AT 03Z A SURFACE COLD FRONT EXTENDED FROM MILFORD UT TO
CALIENTE NV ACROSS THE CENTRAL NTS THEN WNW TO BISHOP CA. BOUNDARY
HAS TEMPORARILY STALLED AND POST-FRONTAL GRADIENT...WHILE NOT
TRIVIAL AT 10MB FROM TPH-LAS AND 23 DEG F FROM DRA-TPH...IS SOMEWHAT
RELAXED FROM EARLIER TODAY. UPPER LOW APPEARED TO BE OVER SOUTHERN
IDAHO WITH A VORTICITY CENTER OVER OREGON DIGGING TOWARD THE TROUGH
AXIS...SIMILAR TO NAM12 DEPICTION. FRONTAL ZONE IS FORECAST TO
STRENGTHEN AGAIN TOMORROW AS A WAVE FORMS IN RESPONSE TO SECONDARY
CLOSED LOW DEVELOPING IN THE BASE OF THE TROUGH. THIS WOULD SERVE TO
DELAY THE FRONTAL PASSAGE THROUGH FAR SOUTHERN NEVADA BUT THE RAPID
FRONTOGENESIS WILL INTENSIFY THERMAL AND PRESSURE GRADIENTS AND
ASSOCIATED WIND FIELD BEHIND THE FRONT. THE HIGH WIND WARNING FOR
CENTRAL NEVADA HAS BEEN CANCELED FOR TONIGHT BUT A NEW WATCH MAY BE
NEEDED FOR CENTRAL NEVADA AND THE OWENS VALLEY FOR TOMORROW. CANNOT
RULE OUT THE POSSIBILITY OF BRIEF WARNING LEVEL WIND GUSTS AS FAR
SOUTH AS LAS VEGAS TOMORROW EVENING.  -RUNK-

.PREV DISCUSSION...FROM 413 PM PDT...LOW PRESSURE WILL CONTINUE TO
DEVELOP NORTH OF THE AREA OVER THE NEXT 12 TO 18 HRS BEFORE ENERGY
SLIDES INTO THE BACK SIDE OF THE TROUGH AND DIGS IT SOUTH OVER THE
FORECAST AREA FRIDAY NIGHT INTO SATURDAY. A SURFACE COLD FRONT LIES
OVER SOUTH CENTRAL NEVADA ATTM WITH WINDS GUSTING IN THE 30 TO 45
MPH RANGE OVER THE MOJAVE DESERT AHEAD OF THE FRONT...WITH 20 TO 40
MPH BEHIND IT. THIS INITIAL PUSH OF NORTHERLY AIR IS FORECAST TO
MOVE SOUTH OVERNIGHT BUT MODEL FORECASTS APPEAR TO WEAKEN IT AS IT
MOVES INTO CLARK COUNTY. A SECONDARY MUCH STRONGER PUSH IS FORECAST
FOR FRIDAY WHICH SHOULD INCREASE SOUTHWEST WINDS AHEAD OF THE FRONT
WITH GUSTY NORTH WINDS BEHIND IT. WIND WATCH/WARNING PRODUCTS WILL
LIKELY BE NEEDED ONCE AGAIN FRIDAY/FRIDAY NIGHT ACROSS PORTIONS OF
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. IN ADDITION...COOLER AIR
WILL BE FILTERING INTO THE AREA FRIDAY WITH HIGH TEMPERATURES ABOUT
10 OR SO DEGREES COOLER THAN TODAY. AN ADDITIONAL DROP IN TEMPS ON
SATURDAY WILL BRING IN THE COLDEST AIR OF THE SEASON SO FAR.
ALTHOUGH MOISTURE REMAINS LIMITED...SHOWERS WILL BE POSSIBLE JUST
DUE TO THE STRONG SYSTEM DYNAMICS.

.LONG TERM...EXCELLENT MODEL AGREEMENT CONTINUES INTO SUNDAY AS THE
DEEP COLD UPPER LOW SHIFTS INTO NORTHERN UTAH. STILL EXPECTING SOME
RESIDUAL MOISTURE TO REMAIN IN PLACE OVER NORTHERN LINCOLN COUNTY
AND KEPT SLIGHTLY POPS IN THAT AREA. A SURFACE HIGH WILL THEN
DEVELOP OVER NORTHERN NEVADA SUNDAY AFTERNOON AND HELP KEEP TIGHT
PRESSURE GRADIENTS OVER THE CWA. THESE NORTHERLY GRADIENTS WILL KEEP
BREEZY TO LOCALLY WINDY CONDITIONS ACROSS THE CWA ALONG WITH WELL
BELOW NORMAL TEMPERATURES. MAIN AREA TO WATCH WILL BE DOWN THE
COLORADO RIVER WHICH TEND TO SEE FAIRLY STRONG WINDS IN THESE
SITUATIONS WITH THE STRONGEST WINDS EXPECTED LATE SUNDAY NIGHT AND
MONDAY. GRADIENTS WILL GRADUALLY WEAKEN TUESDAY AS HIGH PRESSURE
BEGINS TO BUILD IN FROM THE WEST. THIS WILL LEAD TO LIGHTER WINDS
ALONG WITH WARMING TEMPERATURES. TEMPERATURES ARE FORECAST TO BE
NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...FOR MCCARRAN...STRONG SOUTHWEST WINDS 24-34KTS WITH
GUSTS APPROACHING 40KTS ARE EXPECTED TO CONTINUE THROUGH 04Z. WINDS
WILL DIMINISH SOMEWHAT THIS EVENING...BUT STILL CONTINUE IN THE
12-18KT RANGE. A COLD FRONT IS FORECAST TO MOVE THROUGH THE LAS
VEGAS VALLEY AROUND 06Z THIS EVENING WITH WINDS SHIFTING TO THE
NORTHWEST AND WINDS SPEEDS AROUND 10-18KTS. WINDS ARE EXPECTED TO
TURN BACK TO THE SOUTHWEST ON FRIDAY AHEAD OF A SECOND AND STRONGER
PUSH OF COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA FRIDAY
EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A COLD FRONT CURRENTLY MOVING THROUGH CENTRAL NEVADA IS
EXPECTED TO CONTINUE TO MOVE SLOWLY SOUTH THIS EVENING. WINDS BEHIND
THE FRONT WILL BE NORTHWEST AROUND 18-28KTS WITH SOUTHWEST WINDS OF
20-30KTS AHEAD OF THE FRONT. THIS FRONT IS FORECAST TO STALL OVER
SOUTHERN NEVADA OVERNIGHT AND A SECOND PUSH OF COLDER AIR FRIDAY
AFTERNOON WILL PUSH THE FRONT COMPLETELY THROUGH NEVADA. THE BEST
CHANCES OF SHOWERS ARE EXPECTED TO BE OVER ESMERALDA...NORTHERN NYE
AND LINCOLN COUNTIES FRIDAY AFTERNOON WHERE SNOW LEVELS ARE FORECAST
TO LOWER TO AROUND 5500 FEET.
&&

.FIRE WEATHER...TEMPERATURES WILL BE COOLER ON FRIDAY BUT STRONG
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ONCE AGAIN. COMBINED WITH
LOW RH LEVELS...FIRE CONCERNS ARE ONCE AGAIN POSSIBLE ACROSS THE
WESTERN REGIONS OF THE MOJAVE DESERT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 11 AM PDT FRIDAY FOR NVZ014.
AZ...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR AZZ001-003.
CA...RED FLAG WARNING UNTIL MIDNIGHT PDT TONIGHT FOR CAZ226-228.
     WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ519-520-523.
&&

SALMEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 9, 4:19 AM MST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 AM PDT THU OCT 9 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-100700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
419 AM PDT THU OCT 9 2008 /419 AM MST THU OCT 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL BRING INCREASING WEST TO SOUTHWEST
WINDS OVER THE MOJAVE DESERT TODAY. WIND ADVISORIES HAVE BEEN
ISSUED FOR PORTIONS OF MOHAVE AND SAN BERNARDINO COUNTIES. IN
ADDITION...A DOWNSLOPE WIND EVENT IS POSSIBLE IN THE LEE OF THE
SIERRA...AND WIND ADVISORIES HAVE ALSO BEEN ISSUED FOR THE EASTERN
SLOPES AND THE OWENS VALLEY. THE STRONG WINDS IN THESE AREAS WILL
COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS...AND RED FLAG WARNINGS HAVE ALSO BEEN ISSUED FOR THESE
AREAS. AS THE ASSOCIATED COLD FRONT MOVES THROUGH THE SOUTHERN
GREAT BASIN THIS EVENING AND TONIGHT...A PERIOD OF STRONG NORTH
WINDS IS POSSIBLE BEHIND IT. A HIGH WIND WATCH HAS BEEN ISSUED FOR
ESMERALDA AND CENTRAL NYE COUNTIES FOR LATE THIS AFTERNOON THROUGH
EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STRONG STORM SYSTEM WILL CONTINUE TO AFFECT MUCH OF THE AREA
THROUGH THE WEEKEND. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED
OVER THE MOJAVE DESERT AGAIN ON FRIDAY...AND STRONG NORTH WINDS
WILL BE POSSIBLE OVER THE WEEKEND BEHIND THE COLD FRONT. GUSTY
NORTH WINDS COULD EVEN PERSIST DOWN THE COLORADO RIVER INTO
MONDAY. MUCH COLDER TEMPERATURES CAN BE EXPECTED OVER THE
WEEKEND...WITH HIGH TEMPERATURES FALLING 20-30 DEGREES FROM
THURSDAY TO SATURDAY. PRECIPITATION CHANCES WILL BE ON THE
INCREASE IN THE SOUTHERN GREAT BASIN FRIDAY AND SATURDAY...WITH
SNOW LEVELS FALLING TO MOST VALLEY FLOORS FRIDAY NIGHT AND
SATURDAY. A DRYING AND WARMING TREND WILL BEGIN MONDAY AND
CONTINUE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT LIKELY TODAY...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

In the hours before

Local storm report, Oct 9, 10:05 PM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 PM PDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     NON-TSTM WND GST BARSTOW-DAGGETT AP      34.85N 116.79W
10/09/2008  M46.00 MPH       SAN BERNARDINO     CA   ASOS

&&

BKF
Local storm report, Oct 9, 11:41 PM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1141 PM PDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     NON-TSTM WND GST W FIVE MILE RAWS        35.87N 117.92W
10/09/2008  M59.00 MPH       INYO               CA   MESONET

&&

BKF

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:55 AM MSTWind AdvisoryVEFMohave24 hr
Oct 10, 3:55 AM MSTHigh Wind WatchVEFInyo8 hr
Oct 10, 12:00 PM MSTHigh Wind WarningVEFInyo16 hr

Nearby

Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.